LAWRENCE E. YOUNG, M.D.; WILLIAM N. VALENTINE; JOE W. HOWLAND
A case of fatal hemolytic jaundice following injection of neoarsphenamine is described in this report. No descriptions of similar reactions can be found in the literature.
Moore1 states that "the relative rarity of the blood dyscrasias due to the arsenical drugs is fortunate, since they are among the gravest of treatment complications." He points out that in more than half of the reported cases the blood picture was that of aplastic anemia and 80 per cent of these patients died. Farley2 expresses the belief that all blood dyscrasias after arsphenamine therapy are manifestations of varying degrees of depressed bone marrow
LAWRENCE E. YOUNG, WILLIAM N. VALENTINE, JOE W. HOWLAND. ACUTE HEMOLYTIC ANEMIA DUE TO NEOARSPHENAMINE: REPORT OF A FATAL CASE(ACUTE HEMOLYTIC ANEMIA DUE TO NEOARSPHENAMINE: REPORT OF A FATAL CASE*). Ann Intern Med. 1946;24:104–111. doi: 10.7326/0003-4819-24-1-104
Download citation file:
Published: Ann Intern Med. 1946;24(1):104-111.
Hematology/Oncology, Red Cell Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use